MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. FOUNTAIN INFUSION CATHETER; PERIPHERAL/CORONARY VASCULAR INFUSION CATHETER

MERIT MEDICAL SYSTEMS INC. FOUNTAIN INFUSION CATHETER; PERIPHERAL/CORONARY VASCULAR INFUSION CATHETER
Model Number 00884450023457
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges while placing an infusion catheter within the femoral vein of a patient diagnosed with deep venous thrombosis [dvt] the catheter kinked and detached within the femoral vein.The clinician performed a cutdown procedure to successfully remove the foreign body from the patient.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Only part of the suspect device was returned for investigation.The partial device was examined visually, and microscopically and functional testing was performed.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the complete device be returned at a later time, the investigation will be reopened.

Brand Name
FOUNTAIN INFUSION CATHETER
Common Device Name
PERIPHERAL/CORONARY VASCULAR INFUSION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SINGAPORE PTE LTD.
198 yishun ave 7
singapore, 76892 6
SN   768926
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key14861638
Report Number1721504-2022-00057
Device Sequence Number4807911
Product Code KRA
UDI-Device Identifier00884450023457
UDI-Public00884450023457
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K974067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Model Number00884450023457
Device Catalogue NumberFIS4-45-20
Device Lot NumberH2122328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown